Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 3, NWS Lubbock, TX

February 5, 20099 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 5, 2009, 6:01 AM CST for 9 counties in Texas. It took effect at Feb 5, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2009, 6:01 AM CST (12:01 UTC)
In effect from
Feb 5, 2009, 11:00 AM CST
Expired
Feb 5, 2009, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4176 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLUB 051201
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
601 AM CST THU FEB 5 2009

...RED FLAG CONDITIONS ARE EXPECTED TODAY ACROSS PORTIONS OF THE
EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS. ON
FRIDAY...CRITICAL CONDITIONS ARE FORECAST TO DEVELOP AGAIN AND
EXPAND TO ENCOMPASS MOST OF THE EXTREME SOUTHERN PANHANDLE AND
SOUTH PLAINS...

.A TROUGH OF LOW PRESSURE WILL DEVELOP FROM SOUTHEASTERN COLORADO
SOUTHWARD INTO THE WESTERN SOUTH PLAINS TODAY. THIS WILL HELP
WINDS TO BECOME SOUTHWESTERLY AND INCREASE DURING THE DAY. WIND
SPEEDS WILL BE STRONGER ACROSS EASTERN PORTIONS OF THE CAPROCK AND
ROLLING PLAINS...BUT WIND SPEEDS ACROSS THE WEST ARE STILL
EXPECTED TO SUPPORT CRITICAL FIRE WEATHER CONDITIONS. VERY WARM
TEMPERATURES...A DRY AIRMASS AND A HIGH TO VERY HIGH FIRE DANGER
WILL SUPPORT THE POTENTIAL FOR RAPIDLY SPREADING WILD FIRES.
OUTSIDE OF THE RED FLAG WARNING...MINIMUM RH VALUES ARE EXPECTED
TO REMAIN ABOVE 15 PERCENT AND WIND SPEEDS BELOW CRITICAL VALUES.
A SIMILAR SITUATION IS EXPECTED FOR FRIDAY WITH THE AREA OF
CONCERN EXPANDING FARTHER SOUTH AND EAST ON THE CAPROCK DUE TO
MORE WIDESPREAD BREEZY CONDITIONS.

TXZ033-034-039-052100-
/O.CAN.KLUB.FW.A.0003.090205T1500Z-090206T0000Z/
/O.NEW.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/
COCHRAN-HOCKLEY-YOAKUM-
601 AM CST THU FEB 5 2009

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...
...FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. THE FIRE WEATHER WATCH WHICH WAS IN EFFECT FOR TODAY HAS
BEEN CANCELLED.

AN ELEVATED FIRE DANGER IS EXPECTED ACROSS THE SOUTHWESTERN SOUTH
PLAINS TODAY DUE TO WARM...DRY AND BREEZY CONDITIONS.
HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO
WARRANT A RED FLAG WARNING...THUS THE FIRE WEATHER WATCH FOR TODAY HAS
BEEN DISCONTINUED FOR THIS AREA.

MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT
WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE
AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS. 

$$

TXZ021>024-027>029-052100-
/O.UPG.KLUB.FW.A.0003.090205T1500Z-090206T0000Z/
/O.NEW.KLUB.FW.W.0003.090205T1700Z-090206T0000Z/
/O.NEW.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-
601 AM CST THU FEB 5 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH
FIRE DANGER ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHERN
SOUTH PLAINS... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A TROUGH OF LOW PRESSURE WILL DEVELOP AT THE SURFACE TODAY
AND THIS WILL HELP SURFACE WINDS TO BECOME SOUTHWESTERLY EARLY IN
THE DAY. DRY AIR REMAINS IN PLACE ACROSS THE REGION AT THE SURFACE
AND THIS WILL RESULT IN AN EXTENDED PERIOD MINIMUM RH VALUES AT
OR BELOW 15 PERCENT. WIND SPEEDS ARE EXPECTED TO INCREASE TO NEAR
20 MPH AT THE 20 FOOT LEVEL. THESE CONDITIONS WHEN COMBINED WITH
VERY DRY FUELS WILL BE SUPPORTIVE OF RAPID FIRE GROWTH AND SPREAD.

MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT
WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE
AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ025-030-052100-
/O.NEW.KLUB.FW.W.0003.090205T1700Z-090206T0000Z/
/O.NEW.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/
HALL-FLOYD-
601 AM CST THU FEB 5 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH
FIRE DANGER ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHERN
SOUTH PLAINS... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

A TROUGH OF LOW PRESSURE WILL DEVELOP AT THE SURFACE TODAY
AND THIS WILL HELP SURFACE WINDS TO BECOME SOUTHWESTERLY EARLY IN
THE DAY. DRY AIR REMAINS IN PLACE ACROSS THE REGION AT THE SURFACE
AND THIS WILL RESULT IN AN EXTENDED PERIOD MINIMUM RH VALUES AT
OR BELOW 15 PERCENT. WIND SPEEDS ARE EXPECTED TO INCREASE TO NEAR
20 MPH AT THE 20 FOOT LEVEL. THESE CONDITIONS WHEN COMBINED WITH
VERY DRY FUELS WILL BE SUPPORTIVE OF RAPID FIRE GROWTH AND SPREAD.

MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT
WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE
AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ035-040-052100-
/O.NEW.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/
LUBBOCK-TERRY-
601 AM CST THU FEB 5 2009

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT
WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE
AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
2 follow-up statements
000 
WWUS84 KLUB 052222 AAA
RFWLUB

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
422 PM CST THU FEB 5 2009

...THE THREAT FOR RED FLAG CONDITIONS REMAINS IN PLACE THIS
AFTERNOON ACROSS PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE
AND NORTHERN SOUTH PLAINS. ON FRIDAY...CRITICAL CONDITIONS ARE
FORECAST TO DEVELOP AGAIN AND EXPAND TO ENCOMPASS MOST OF THE
EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS...

.A TROUGH OF LOW PRESSURE HAS DEVELOPED FROM SOUTHEASTERN COLORADO
SOUTHWARD INTO THE WESTERN SOUTH PLAINS THIS AFTERNOON. WIND SPEEDS 
HAVE BEEN STRONGEST ACROSS EASTERN PORTIONS OF THE CAPROCK AND
ROLLING PLAINS...BUT WIND SPEEDS ACROSS THE WEST WILL STILL BE
SUPPORTIVE OF CRITICAL FIRE WEATHER CONDITIONS. VERY WARM
TEMPERATURES...A DRY AIRMASS AND A HIGH TO VERY HIGH FIRE DANGER
WILL SUPPORT THE POTENTIAL FOR RAPIDLY SPREADING WILD FIRES.
OUTSIDE OF THE RED FLAG WARNING...MINIMUM RH VALUES ARE EXPECTED
TO REMAIN ABOVE 15 PERCENT AND WIND SPEEDS BELOW CRITICAL VALUES.
A SIMILAR SITUATION IS EXPECTED ON FRIDAY WITH THE AREA OF CONCERN
EXPANDING FARTHER SOUTH AND EAST ON THE CAPROCK DUE TO MORE
WIDESPREAD BREEZY CONDITIONS.

TXZ021>025-027>030-060000-
/O.CON.KLUB.FW.W.0003.000000T0000Z-090206T0000Z/
/O.CON.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-
422 PM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON. 

A TROUGH OF SURFACE LOW PRESSURE WILL MAINTAIN SOUTHWESTERLY
SURFACE WINDS THROUGH THE REST OF THIS AFTERNOON. DRY AIR REMAINS
IN PLACE ACROSS THE REGION AT THE SURFACE AND THIS WILL RESULT IN
AN EXTENDED PERIOD MINIMUM RH VALUES AT OR BELOW 15 PERCENT. WIND
SPEEDS ARE EXPECTED TO INCREASE TO NEAR 20 MPH AT THE 20 FOOT
LEVEL. THESE CONDITIONS WHEN COMBINED WITH VERY DRY FUELS WILL BE
SUPPORTIVE OF RAPID FIRE GROWTH AND SPREAD.

MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING
THE AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ033>035-039-040-060000-
/O.CON.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-
422 PM CST THU FEB 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON. 

AN ELEVATED FIRE DANGER IS EXPECTED ACROSS THE SOUTHWESTERN SOUTH
PLAINS TODAY DUE TO WARM...DRY AND BREEZY CONDITIONS. HOWEVER...
WIND SPEEDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO WARRANT A RED
FLAG WARNING...THUS THE FIRE WEATHER WATCH FOR TODAY HAS BEEN
DISCONTINUED FOR THIS AREA.

MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING
THE AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KLUB 052351 AAA
RFWLUB

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CST THU FEB 5 2009

TXZ021>025-027>030-061100-
/O.EXP.KLUB.FW.W.0003.000000T0000Z-090206T0000Z/
/O.CON.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-
551 PM CST THU FEB 5 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE FRIDAY MORNING
THROUGH FRIDAY AFTERNOON.

WIND SPEEDS AT THE 20 FOOT LEVEL HAVE CONTINUED TO DIMINISH BELOW
20 MPH LATE THIS AFTERNOON...THEREFORE THE RED FLAG WARNING WILL
BE ALLOWED TO EXPIRE AT 6 PM CST.

ON FRIDAY...MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS
ALONG WITH 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO
REDEVELOP DURING THE AFTERNOON. THESE FACTORS WILL ONCE AGAIN
RESULT IN THE POTENTIAL FOR RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ033>035-039-040-061100-
/O.CON.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-
551 PM CST THU FEB 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON. 

MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20
FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE
AFTERNOON ON FRIDAY. THESE FACTORS WILL RESULT IN THE POTENTIAL
FOR CRITICAL FIRE CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 5:37 AM CST, 24 minutes earlier.

Area forecast discussion, Feb 5, 5:37 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
537 AM CST THU FEB 5 2009

.UPDATE...
WE HAVE ISSUED A RED FLAG WARNING FOR MOST OF THE EXTREME
SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS FOR TODAY FROM 11 AM
TO 6 PM. WIND SPEEDS IN THIS AREA APPEAR TO BE ONLY MARGINALLY
SUPPORTIVE OF CRITICAL FIRE CONDITIONS...BUT RH VALUES SHOULD BE
BELOW 15 PERCENT AND FUELS ARE VERY DRY.

WE HAVE ALSO HOISTED A FIRE WEATHER WATCH FOR LARGER AREA FOR
SATURDAY AS THE WIND SPEEDS ARE EXPECTED TO BE STRONGER ACROSS THE
REGION. AT THE SAME TIME THOUGH...MOISTURE WILL BE INCREASING
ACROSS THE ROLLING PLAINS.

&&

.AVIATION...
A DEVELOPING TROUGH OF LOW PRESSURE WILL BRING BREEZY
SOUTHWESTERLY WINDS TO THE AREA TODAY...WITH SUSTAINED SPEEDS OF
15 TO 20 KTS EXPECTED AT BOTH TERMINALS BY NOON. WIND SPEEDS WILL
TURN MORE SOUTHERLY AROUND SUNSET AND DECREASE TO THE 10-15 KT
RANGE...BUT SHOULD BEGIN TO INCREASE AGAIN AROUND MIDNIGHT AT
KLBB. HIGH CLOUDS ABOVE 20K FT WILL BE ON THE INCREASE LATE TODAY
AND TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 327 AM CST THU FEB 5 2009/

SHORT TERM...
MAIN FCST CONCERN TODAY WILL BE FIRE WEATHER CONCERNS ASSOCIATED
WITH THE WARM...DRY AND BREEZY CONDITIONS /PLEASE REFER TO FIRE WX
SECTION/.

TEMPS WILL CONTINUE TO WARM TODAY AS UPPER RIDGE MOVES INTO THE SRN
PLAINS. AFTERNOON HIGHS ARE EXPECTED TO REACH THE LOWER 70S AT MOST
LOCATIONS AND INTO THE MIDDLE 70S FOR PORTIONS OF THE ROLLING
PLAINS. A LEE TROUGH WILL GRADUALLY DEEPEN ACROSS THE REGION WITH
THE SFC TROUGH EXTENDING SSW FROM WESTERN KS TO THE TX/NM BORDER.
TIGHTEST SFC GRADIENT WILL BE FOUND FROM THE SE PANHANDLE THROUGH
THE ROLLING PLAINS...SLACKENING SOMEWHAT FARTHER TO THE WEST. THERE
SHOULD BE SOME MODEST MOISTURE ADVECTION FROM THE SOUTH MAINLY
ACROSS THE SE ZONES...BUT GFS/NAM APPEAR OVERLY OPTIMISTIC WITH THE
RATE IF INCREASE AND HAVE UNDERCUT GUIDANCE WITH THE EXTENT OF THE
HIGHER DEWPOINTS. TONIGHT...WE SHOULD SEE CIRRUS INCREASE FROM THE
WEST AS UPPER RIDGE ACROSS SHIFTS EAST PUTTING WTX IN SW FLOW ALOFT.
LOW-LVL JET WILL BEGIN TO CRANK UP AFTER DARK BUT IT APPEARS TO HAVE
A STRONG WESTERLY COMPONENT WHICH SHOULD KEEP SERIOUS MOISTURE
RETURN AT BAY FOR AT LEAST ONE MORE NIGHT. HOWEVER...SHALLOW
MOISTURE IS EXPECTED TO SURGE NORTH AND WEST POTENTIALLY BRINGING
40F DEWPOINTS AS FAR AS THE SW/CENTRAL ZONES ALONG WITH SOME
POTENTIAL FOR LIGHT FOG.

LONG TERM...
THE LONG TERM GRIDS WILL BE FOCUSED ON THE POTENTIAL FOR FIRE
WEATHER ON FRIDAY AND A POTENTIAL FOR THUNDERSTORMS AND SEVERE
WEATHER ON SUNDAY. FOR FRIDAY...LATEST GUIDANCE NUMBERS INDICATE
THAT WIND CRITERIA WILL BE MET ACROSS MUCH OF THE NORTHERN FA. SREF
FORECAST SHOWS A GRADUAL INCREASE IN PROBABILITY OF WINDS MEETING
CRITERIA...ESPECIALLY OVER THE PANHANDLE AND EASTERN NEW MEXICO.
RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE TEENS AND POSSIBLY
SINGLE DIGITS ACROSS THE EXTREME SOUTHWEST PANHANDLE. WINDS IN THE
800-700 MB LAYER ARE IN A 35 TO 45 KNOT RANGE. GIVEN THE VERY WARM
TEMPERATURE EXPECTED FOR FRIDAY WOULD EXPECT GOOD MIXING UP TO THIS
LEVEL...AND THEREFORE WINDY CONDITIONS ON FRIDAY.

ATTENTION THEN TURNS TO THE SYSTEM EXPECTED TO EJECT OUT OF THE
DESERT SOUTHWEST ON SATURDAY EVENING INTO EARLY SUNDAY. THE GFS
CONTINUES TO BE SLIGHTLY FASTER THAN THE EUROPEAN WITH THE LATEST
RUNS. IN ADDITION...THE NAM TENDS TO SIDE MORE WITH THE GFS AND MOST
ENSEMBLE MEMBERS ALSO HAVE A FASTER TIMING. GIVEN THE TRENDS THIS
SEASON WITH THESE FASTER SYSTEMS...HAVE SIDED MORE WITH THE
GFS/NAM SOLUTION. DEEPER LIFT WILL COME ACROSS THE AREA SUNDAY
EVENING AND THIS WILL BE THE BEST CHANCE FOR THUNDERSTORMS AND
POSSIBLY SEVERE WEATHER ESPECIALLY OFF THE CAPROCK. GREATER
MOISTURE WILL BE IN PLACE OFF THE CAPROCK WITH BACKED WINDS
BEGINNING ON SATURDAY DRAWING LOW LEVEL MOISTURE INTO THE REGION.
LATEST PRECIPITABLE WATER VALUES ARE PROGGED TO BE AT OR ABOVE 200
PERCENT OF NORMAL ON SUNDAY. MODERATE INSTABILITY IN PLACE WILL
CREATE THE POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE ON SUNDAY
EVENING INTO EARLY MONDAY MORNING. DRIER AIR WILL QUICKLY FILTER
IN BEHIND THIS SYSTEM ENDING PRECIPITATION BY MONDAY MORNING.

ANOTHER PROGRESSIVE UPPER LOW IS PROGGED TO DROP DOWN OUT OF THE
NORTHWEST BY MIDWEEK. THERE EXIST GREAT UNCERTAINTIES THIS FAR OUT
IN THE FORECAST. THE GFS TENDS TO BRING THIS SYSTEM NORTH OF THE
AREA WHICH WOULD DEVELOP MOSTLY A WIND EVENT FOR THE FA WHILE THE
EUROPEAN AND CANADIAN MODELS ARE MUCH FURTHER SOUTH. A SOUTHERN
SOLUTION WOULD BRING THE POSSIBILITY OF PRECIPITATION TO THE AREA
BEFORE THE WIND INCREASES. HAVE LEFT POPS UNMENTIONABLE AT THE
MOMENT AND WILL WAIT FOR FURTHER CONSISTENCY IN THE MODELS. JDV

FIRE WEATHER...
CRITICAL FIRE CONDITIONS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF
THE AREA TODAY...MAINLY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE
THROUGH THE NORTHERN SOUTH PLAINS. THERE IS SOME UNCERTAINTY IN THE
EXTENT OF THE CRITICAL CONDITIONS SINCE WIND SPEEDS ARE EXPECTED TO
BE LOWER...ONLY REACHING BORDER-LINE RED FLAG CRITERIA...ACROSS
ROUGHLY THE WESTERN HALF OF THE AREA...WHILE THE WIND SPEEDS WILL BE
STRONGER ACROSS THE EAST. MOISTURE LEVELS ARE EXPECTED TO BE HIGHER
IN THE ROLLING PLAINS...BUT THERE IS CONCERN THAT MODEL GUIDANCE
SHOWING INCREASING MOISTURE AS FAR NORTH AS CHILDRESS COUNTY IS
OVERDONE. ATTM...IT APPEARS THAT THE MOST CRITICAL AREA WILL BE
WHERE THESE TWO AREAS INTERSECT...AND WILL TRY TO HIGHLIGHT THIS
AREA IN A RED FLAG WARNING. THE REMAINDER OF THE AREA CAN BE
CONSIDERED IN A HEIGHTENED WILDFIRE DANGER DUE TO THE
WARM/DRY/BREEZY CONDITIONS COUPLED WITH THE DRY VEGETATION/SOIL.

CRITICAL FIRE WEATHER CONDITIONS COULD ALSO DEVELOP ACROSS THE
PANHANDLE AND NORTHERN SOUTH PLAINS ON SATURDAY AS WINDS ARE
EXPECTED TO INCREASE DURING THE DAYTIME HOURS. WITH NEAR RECORD
HIGH TEMPERATURES FORECAST FOR FRIDAY...RELATIVE HUMIDITIES ARE
EXPECTED TO DROP INTO THE TEENS AND SINGLE DIGITS AT SOME
LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        71  35  74  33  68 /   0   0   0   0   0
TULIA         71  37  74  36  71 /   0   0   0   0   0
PLAINVIEW     71  38  75  38  71 /   0   0   0   0   0
LEVELLAND     72  37  75  37  72 /   0   0   0   0   0
LUBBOCK       71  39  75  41  71 /   0   0   0   0   0
DENVER CITY   71  38  75  39  72 /   0   0   0   0   0
BROWNFIELD    72  38  75  39  72 /   0   0   0   0   0
CHILDRESS     74  43  77  42  70 /   0   0   0   0   0
SPUR          72  42  76  41  73 /   0   0   0   0   0
ASPERMONT     73  46  76  45  74 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>025-027>030-033>035-039-040.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>025-027>030.

&&

33
Hazardous weather outlook, Feb 5, 5:45 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
545 AM CST THU FEB 5 2009

TXZ021>044-061145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
545 AM CST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TODAY
ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN TEXAS
PANHANDLE DUE TO ABOVE NORMAL TEMPERATURES...VERY DRY AIR AND
BREEZY CONDITIONS. THESE CONDITIONS WILL PROMOTE THE POTENTIAL FOR
WILDFIRE DEVELOPMENT. AS A RESULT...A RED FLAG WARNING IS IN
EFFECT FROM 11 AM UNTIL 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS MAY ALSO DEVELOP ON FRIDAY
ESPECIALLY ACROSS THE SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE. A
FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM UNTIL 6 PM SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ROLLING PLAINS AND
WESTERN PORTIONS OF THE SOUTH PLAINS ON SUNDAY AND SUNDAY NIGHT.
THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS SUNDAY EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:01 AM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more23 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.